MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP752D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Pneumonia (2011); Urinary Retention (2119); Hernia (2240); Prolapse (2475)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Does the surgeon believe that any of the ethicon products involved caused and/or contributed to the post-operative complications described in the article? which specific ethicon products have been used during the procedures (product code, lot number)? does the surgeon believe there was any deficiency with any of the ethicon products used in this procedure? if so, please provide details.Were the cases discussed in this article previously reported to ethicon? if yes, please provide a complaint reference number.Patient demographics? please clarify if vcp1711d is a correct product code.This report is related to a journal article; therefore, no product will be returned for analysis and the batch history records cannot be reviewed as the lot number has not been provided.H6 component code: g07002 ¿ device not returned the single complaint was reported with multiple events.There are no additional details regarding the additional events.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Citation: surg endosc.2025 feb;39(2):1351-1361.Https://doi.Org/10.1007/s00464-024-11493-4.Epub 2025 jan 6.Pmid: 39762610.
 
Event or Problem Description
Title: linea alba support method of prophylactic loop ileostomy via lower abdominal midline incision for rectal cancer: a retrospective cohort study.The aim of this study is to evaluate the clinical application value and potential benefits of a novel approach named linea alba support method (lasm) of prophylactic loop ileostomy via lower abdominal midline incision.Between (b)(6) 2021 and (b)(6) 2023, a total of 102 patients, 54 patients underwent traditional method of prophylactic loop ileostomy (tm group) and 48 patients underwent linea alba support method of prophylactic ileostomy via midline incision in the lower abdomen (lasm group) were included in this study.The majority of the participants were 30 males from lasm group and 38 males from tm group and 18 females from lasm group and 16 females from tm group with a mean age of 59 from lasm group and 62.9 from tm group.In traditional loop ileostomy procedure the seromuscular layer of the ileum and its mesentery were circumferentially sutured with the peritoneum and anterior sheath of rectus abdominis muscle using coated vicryl plus (vcp1711d; 4¿0 absorbable suture, ethicon), while in the lasm of prophylactic loop ileostomy the linea alba at the midpoint of the incision was sutured from one side and carefully passing through a bloodless area in the middle of the mesentery to the other side using coated vicryl plus (vcp752d; 0 absorbable suture, ethicon).Reported complications are : coated vicryl plus (vcp1711d; 4¿0 absorbable suture, ethicon) -anastomotic stricture (n=1) treatment : symptoms were relieved after endoscopic balloon dilation -pneumonia (n=3) treatment : not reported -intestinal obstruction (n=1) treatment : not reported -urinary retention (n=2) treatment : not reported -wound infection (n=1) treatment : not reported -stoma infection (n=3) treatment : not reported -stoma stricture (n=4) treatment : not reported -stoma necrosis (n=1) treatment : not reported -stoma bleeding (n=1) treatment : not reported -stoma retraction (n=1) treatment : not reported -stoma prolapse (n=1) treatment : not reported -parastomal hernia (n=1) treatment : not reported -mucocutaneous separation (n=2) treatment : not reported -skin inflammation around the stoma (n=4) treatment : not reported coated vicryl plus (vcp752d; 0 absorbable suture, ethicon) -anastomotic bleeding (n=1) treatment : after receiving blood transfusions and other appropriate treatments, no further bleeding occurred -pneumonia (n=1) treatment : not reported -urinary retention (n=2) treatment : not reported -wound infection (n=1) treatment : not reported -stoma infection (n=1) treatment : not reported -higher incidence of stoma bleeding (n=1) treatment : not reported -stoma prolapse (n=2) treatment : not reported -parastomal hernia (n=1) treatment : not reported -skin inflammation around the stoma (n=3) treatment : not reported in conclusion, lasm of prophylactic loop ileostomy via lower abdominal midline incision, seamlessly integrating simplicity, safety, and exceptional cosmetic outcomes, merits extensive promotion and adoption.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: b1, b2, h1 - additional information was received and it was reported that the event is not related to the device.Therefore, this medwatch report is being voided.

Brand Name
VCL+ VIO 8X18IN 0 S/A CT CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22060580
Report Number2210968-2025-05613
Device Sequence Number18105288
Product Code GAM
UDI-Device Identifier10705031055315
UDI-Public10705031055315
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP752D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown